Heavy Rain, Foster
- When
- June 20, 4:00 AM CST to 8:00 AM CST
- Where
- Foster County, 1.67 mi SW of Bordulac
- Reported by
- Mesonet
- Coordinates
- 47.360, -98.990
A heavy rainfall report of 4.22 inches was received.
Continued redevelopment of thunderstorms over north central Stutsman County and central Foster County resulted in flash flooding. 22 inches was received from south central Foster County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BIS wrote it up.
Continued redevelopment of thunderstorms over north central Stutsman County and central Foster County resulted in flash flooding. A measured heavy rain report of 4.22 inches was received from south central Foster County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Jun 20, 2:55 AM CST, 1 hour 5 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CDT MON JUN 20 2011 .SHORT TERM...TODAY THROUGH TUESDAY AFTERNOON... FORECAST HIGHLIGHTS IN THE SHORT TERM PERIOD WILL BE CONTINUED VERY GOOD CHANCES FOR SHOWERS AND SCATTERED THUNDERSTORMS THROUGH TUESDAY. HEAVY RAINFALL WILL BE THE PRIMARY CONCERN. MODELS ARE IN DECENT AGREEMENT...BUT DID LEAN TOWARDS THE ECMWF FOR DETAILS. CURRENTLY...SURFACE DEWPOINTS IN THE 50S TO LOWER 60S ARE SUSTAINED OVER ND THANKS TO A CONTINUED SOUTHERLY MOIST FLOW. THE BEST CHANCE FOR ORGANIZED CONVECTION AND WIDESPREAD SEVERE WEATHER OVER THE NEXT 24 HOURS REMAINS WELL TO OUR SOUTH...OVER THE CENTRAL PLAINS AND MIDWEST WHERE STRONG DIFFLUENT FLOW WILL BE LOCATED TODAY...AND NEAR AN AREA OF DEEP LOW PRESSURE AND EAST ALONG AND SOUTH OF ITS ASSOCIATED WARM FRONT. OVER THE NORTHERN PLAINS...A SFC BOUNDARY NOW OVER WESTERN ND REMAINS STATIONARY THROUGH TODAY...AND WILL BE THE FOCUS AREA FOR HEAVY PRECIPITATION. AN EMBEDDED SHORT WAVE CONTINUES TO SLOWLY LIFT NORTHWARD ACROSS THE STATE EARLY THIS MONDAY MORNING...WITH PRECIPITATION GRADUALLY DIMINISHING FROM SOUTH TO NORTH. MODERATE TO HEAVY SHOWERS AND ISOLD THUNDERSTORMS CONTINUE FAR NORTH CENTRAL...AND WILL EXIT INTO SOUTH CENTRAL CANADA WITH THE SHORT WAVE NOW THROUGH 12Z. OPTED TO EXPAND THE FLOOD WATCH TO INCLUDE ADDITIONAL COUNTIES NORTH CENTRAL BASED ON THE LATEST ECMWF AND HPC QPF FORECASTS. FOR TODAY...SFC BOUNDARY REMAINS STRETCHED FROM CENTRAL SD NORTH- NORTHWEST INTO SOUTHEASTERN SASKATCHEWAN. A STRONG S/WV IMPULSE NOW ENTERING SOUTHERN SD WILL LIFT NORTH ACROSS THE NORTHERN PLAINS TODAY AND TONIGHT. THIS WILL BE THE TRIGGER FOR ANOTHER ROUND OF MODERATE TO HEAVY RAINFALL AS WELL AS SCATTERED THUNDERSTORMS. AS MENTIONED ABOVE...THE MAIN FOCUS FOR THE HEAVIER SHOWERS WILL BE ALONG THE TROUGH AXIS...ROUGHLY ALONG A LINE FROM CENTRAL SIOUX COUNTY NORTH-NORTHWEST TO BURKE COUNTY AND 50 MILES EAST AND WEST OF THIS LINE. FORECAST QPF (USING MAINLY HPC QPF GUIDANCE) THROUGH 06Z WILL RANGE FROM HALF AN INCH TO AROUND ONE INCH IN THIS AREA...WITH LOCALLY HIGHER AMOUNTS LIKELY. FOR TONIGHT...DEEP LOW PRESSURE OVER THE CENTRAL PLAINS LIFTS NORTHEAST INTO WESTERN IOWA BY 12Z TUESDAY. AS THIS OCCURS...THE HEAVIER PRECIPITATION WILL SHIFT TO SOUTH CENTRAL AND SOUTHEASTERN NORTH DAKOTA AS STRONG ISENTROPIC LIFT ON THE NORTH SIDE OF THE LOW DEVELOPS NORTH. MODERATE TO POSSIBLE HEAVY RAINFALL CONTINUES ACROSS PORTIONS OF WEST AND NORTH CENTRAL ND AS WELL AS THE SFC TROUGH RETROGRADES BACK WEST. THE UPPER LOW SLOWLY LIFTS INTO SOUTHERN MN THROUGH 00Z WED...MAINTAINING MODERATE TO HEAVY PRECIP OVER THE EASTERN HALF OF NORTH DAKOTA INTO TUESDAY AFTERNOON. FROM TONIGHT THROUGH 00Z WED...OVER AN INCH OF QPF IS FORECAST OVER THE JAMES RIVER VALLEY WITH LOCALLY HIGHER AMOUNTS LIKELY. TEMPERATURES WILL BE BELOW SEASON AVERAGES WITH ABUNDANT PRECIPITATION...CLOUD COVER...AND A COOL NORTH FLOW. .LONG TERM...TUESDAY NIGHT THROUGH SUNDAY NIGHT... CLOSED UPPER LOW OVER NORTHERN IOWA AND SOUTHERN MINNESOTA TUESDAY NIGHT WILL CONTINUE TO PLAGUE CENTRAL NORTH DAKOTA WITH RAIN SHOWERS...THEN SLOWLY SHIFT INTO OUR EAST CENTRAL ZONES WEDNESDAY. THE PRECIPITATION WILL WANE AND THEN END WEDNESDAY NIGHT. THEREAFTER A TRANSITORY RIDGE OF HIGH PRESSURE TAKES CONTROL LATE WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WITH DRY WEATHER. FRIDAY THROUGH SATURDAY... A SERIES OF SHORTWAVES GRADUALLY FLATTEN THE RIDGE AND PROGRESS IT EAST. THIS RESULTS IN A RETURN CHANCE FOR SHOWERS AND THUNDERSTORMS OVER WESTERN AND CENTRAL NORTH DAKOTA. BY SUNDAY THE UPPER FLOW IS GENERALLY ZONAL HOWEVER THE GFS AND EC STILL HANG ONTO A CHANCE FOR PRECIPITATION. HIGH TEMPERATURES WILL RANGE FROM 65F TO 75F WEDNESDAY...THEN RISE INTO THE 70S FOR THE REMAINDER OF THE LONG TERM. OVERNIGHT LOWS WILL GENERALLY BE IN THE 50S. && .AVIATION... RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL CONTINUE TODAY OVER THE AERODROMES. EXPECT MVFR TO VFR CEILINGS AND VISIBILITIES OVER THE NEXT 24HR. && .BIS WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH FROM 7 AM CDT /6 AM MDT/ THIS MORNING THROUGH TUESDAY EVENING FOR NDZ001>004-009>012-017>023-025-031>037-041- 042-045>048-050-051. && SHORT TERM...NH LONG TERM/AVIATION....KS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 412 AM CDT MON JUN 20 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-210915- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 412 AM CDT MON JUN 20 2011 /312 AM MDT MON JUN 20 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL CONTINUE TODAY AND TONIGHT. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL BE LOW...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE. THIS MAY LEAD TO LOCALIZED FLOODING...AND MAY CAUSE RAPID RISES IN AREA CREEKS AND STREAMS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY CHANCES FOR SHOWERS AND THUNDERSTORMS CONTINUE TUESDAY. ALTHOUGH THE THREAT FOR SEVERE WEATHER WILL BE LOW...LOCALLY HEAVY RAINFALL WILL REMAIN POSSIBLE. STAY TUNED FOR FORECAST UPDATES. CHANCES FOR THUNDERSTORMS ARE FORECAST AGAIN THURSDAY NIGHT THROUGH THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY FLOODING OR HEAVY RAINFALL TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE OFFICE IN BISMARCK. NH
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BISMARCK ND 1244 AM CDT MON JUN 20 2011 NDZ037-200645- STUTSMAN ND- 1244 AM CDT MON JUN 20 2011 ...SPECIAL WEATHER STATEMENT FOR STUTSMAN COUNTY UNTIL 145 AM CDT... AT 1236 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES WEST OF JAMESTOWN TO 18 MILES SOUTHEAST OF JAMESTOWN...AND MOVING NORTH AT 30 MPH. VERY HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS LIKELY WITH THESE STORMS. RAINFALL AMOUNTS UP TO AN INCH IN THE NEXT HOUR ARE POSSIBLE FROM JAMESTOWN AND ELDRIDGE NORTH AND WEST TO WOODWORTH AND BUCHANAN. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION FROM THE NATIONAL WEATHER SERVICE. HAMILTON
The Fargo/Grand Forks radar (KMVX), 127 km away, was scanning. The volume nearest the first event began at 09:59 UTC.
2 flash flood, 1 heavy rain. Local standard time, as filed.
A heavy rainfall report of 4.22 inches was received.
Water was reported over the roads near Bordulac.
Water was reported over the roads near Bordulac over Foster County. Heavy rain also fell over rural north central Stutsman County with flash flooding there as well.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2011Every state in 2011This day in weather historyWarnings in North Dakota, June 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 313187, 313188, 313189.